Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2006, Article ID 17406, 21 pages
http://dx.doi.org/10.1155/MPE/2006/17406

An efficient computational method for statistical moments of Burger's equation with random initial conditions

Department of Mathematics, Korea University, 1 Anamdong, Sungbuk-ku, Seoul 136-701, South Korea

Received 15 November 2005; Revised 4 July 2006; Accepted 12 September 2006

Copyright © 2006 Hongjoong Kim. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Bensoussan and R. Temam, “Équations stochastiques du type Navier-Stokes,” Journal of Functional Analysis, vol. 13, no. 2, pp. 195–222, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. Z. Brzeźniak, M. Capiński, and F. Flandoli, “Stochastic partial differential equations and turbulence,” Mathematical Models & Methods in Applied Sciences, vol. 1, no. 1, pp. 41–59, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. R. H. Cameron and W. T. Martin, “The orthogonal development of non-linear functionals in series of Fourier-Hermite functionals,” Annals of Mathematics. Second Series, vol. 48, pp. 385–392, 1947. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. Capiński and T. Zastawniak, Mathematics for Finance, Springer Undergraduate Mathematics Series, Springer, London, 2003. View at Zentralblatt MATH · View at MathSciNet
  5. A. J. Chorin, “Hermite expansions in Monte-Carlo computation,” Journal of Computational Physics, vol. 8, no. 3, pp. 472–482, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. A. J. Chorin, “Gaussian fields and random flow,” Journal of Fluid Mechanics, vol. 63, no. 1, pp. 21–32, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. S. C. Crow and G. H. Canavan, “Relationship between a Wiener-Hermite expansion and an energy cascade,” Journal of Fluid Mechanics, vol. 41, pp. 387–403, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. A. De Bouard, A. Debussche, and Y. Tsutsumi, “Periodic solutions of the Korteweg-de Vries equation driven by white noise,” SIAM Journal on Mathematical Analysis, vol. 36, no. 3, pp. 815–855, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. W. E and Ya. G. Sinaĭ, “New results in mathematical and statistical hydrodynamics,” Russian Mathematical Surveys, vol. 55, no. 4, pp. 635–666, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. R. J. Elliott and P. E. Kopp, Mathematics of Financial Markets, Springer Finance, Springer, New York, 2005. View at MathSciNet
  11. J. E. Gentle, Random Number Generation and Monte Carlo Methods, Statistics and Computing, Springer, New York, 2003. View at Zentralblatt MATH · View at MathSciNet
  12. R. G. Ghanem and P. D. Spanos, Stochastic Finite Elements: A Spectral Approach, Springer, New York, 1991. View at Zentralblatt MATH · View at MathSciNet
  13. J. Glimm, S. Hou, H. Kim et al., “Risk management for petroleum reservoir production: a simulation-based study of prediction,” Computational Geosciences, vol. 5, no. 3, pp. 173–197, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. Glimm, S. Hou, H. Kim, D. Sharp, and K. Ye, “A probability model for errors in the numerical solutions of a partial differential equation,” Computational Fluid Dynamics Journal, vol. 9, pp. 485–493, 2000. View at Google Scholar
  15. J. Glimm and A. Jaffe, Quantum Physics. A Functional Integral Point of View, Springer, New York, 2nd edition, 1987. View at MathSciNet
  16. T. Y. Hou, H. Kim, B. Rozovskii, and H. Zhou, “Wiener chaos expansions and numerical solutions of randomly forced equations of fluid mechanics,” HERMIS, vol. 4, pp. 1–14, 2003. View at Google Scholar
  17. M. Jardak, C.-H. Su, and G. E. Karniadakis, “Spectral polynomial chaos solutions of the stochastic advection equation,” Journal of Scientific Computing, vol. 17, no. 1–4, pp. 319–338, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. R. H. Kraichnan, “Small-scale structure of a scalar field convected by turbulence,” Physics of Fluids, vol. 11, no. 5, pp. 945–953, 1968. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. E. Kreyszig, Introductory Functional Analysis with Applications, Wiley Classics Library, John Wiley & Sons, New York, 1989. View at Zentralblatt MATH · View at MathSciNet
  20. L. D. Landau and E. M. Lifshitz, Fluid Mechanics, vol. 6 of Course of Theoretical Physics, Pergamon Press, London, 1959. View at MathSciNet
  21. R. J. LeVeque, Finite Volume Methods for Hyperbolic Problems, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 2002. View at Zentralblatt MATH · View at MathSciNet
  22. J. S. Liu, Monte Carlo Strategies in Scientific Computing, Springer Series in Statistics, Springer, New York, 2001. View at Zentralblatt MATH · View at MathSciNet
  23. P.-A. Meyer, Quantum Probability for Probabilists, vol. 1538 of Lecture Notes in Mathematics, Springer, Berlin, 1993. View at Zentralblatt MATH · View at MathSciNet
  24. R. Mikulevicius and B. L. Rozovskii, “Linear parabolic stochastic PDEs and Wiener chaos,” SIAM Journal on Mathematical Analysis, vol. 29, no. 2, pp. 452–480, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. R. Mikulevicius and B. L. Rozovskii, “Martingale problems for stochastic PDE's,” in Stochastic Partial Differential Equations: Six Perspectives, vol. 64 of Math. Surveys Monogr., pp. 243–325, American Mathematical Society, Rhode Island, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. R. Mikulevicius and B. L. Rozovskii, “Stochastic Navier-Stokes equations for turbulent flows,” SIAM Journal on Mathematical Analysis, vol. 35, no. 5, pp. 1250–1310, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. G. N. Milstein and M. V. Tretyakov, “Evaluation of conditional Wiener integrals by numerical integration of stochastic differential equations,” Journal of Computational Physics, vol. 197, no. 1, pp. 275–298, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. K. W. Morton and D. F. Mayers, Numerical Solution of Partial Differential Equations, Cambridge University Press, Cambridge, 1994. View at Zentralblatt MATH · View at MathSciNet
  29. G. Sansone, Orthogonal Functions, Dover, New York, 1991. View at MathSciNet
  30. M. Scalerandi, A. Romano, and C. A. Condat, “Korteweg-de Vries solitons under additive stochastic perturbations,” Physical Review E, vol. 58, no. 4, pp. 4166–4173, 1998. View at Publisher · View at Google Scholar
  31. R. Spigler, “Monte Carlo-type simulation for solving stochastic ordinary differential equations,” Mathematics and Computers in Simulation, vol. 29, no. 3-4, pp. 243–251, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. J. C. Tannehill, D. A. Anderson, and R. H. Pletcher, Computational Fluid Mechanics and Heat Transfer, Taylor & Francis, Washington, DC, 1997.
  33. D. Zhang and Z. Lu, “An efficient high-order perturbation approach for flow in random porous media via Karhunun-Loeve and polynomial expansion,” Journal of Computational Physics, vol. 194, no. 2, pp. 773–794, 2004. View at Publisher · View at Google Scholar